TITLE

Study of size effects in the Dugdale model through the case of a crack in a semi-infinite plane under anti-plane shear loading

AUTHOR(S)
Ferdjani, H.; Abdelmoula, R.; Marigo, J.-J.; El Borgi, S.
PUB. DATE
June 2009
SOURCE
Continuum Mechanics & Thermodynamics;Jun2009, Vol. 21 Issue 1, p41
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The main objective of this work is to prove that, with the Dugdale model, the small size defects, comparatively to the material characteristic length, are practically without influence on the limit load of structures. For that, we treat the case of a crack in a semi-infinite plane under anti-plane shear loading. Using integral transforms, the elasticity equations are converted analytically into a singular integral equation. The singular integral equation is solved numerically using Chebychev polynomials. Special care is needed to take into account the presence of jump discontinuities in the loading distribution along the crack lips.
ACCESSION #
40830063

 

Related Articles

  • A FAST INVERSE POLYNOMIAL RECONSTRUCTION METHOD BASED ON CONFORMAL FOURIER TRANSFORMATION. Liu, Z.; Liu, Q. H.; Zhu, C. H.; Yang, J. Y. // Progress in Electromagnetics Research;2012, Vol. 122, p119 

    A fast Inverse Polynomial Reconstruction Method (IPRM) is proposed to efficiently eliminate the Gibbs phenomenon in Fourier reconstruction of discontinuous functions. The framework of the fast IPRM is modified by reconstructing the function in discretized elements, then the Conformal Fourier...

  • Nonstationary torsion of a tapered shaft weakened by a spherical crack. Vaisfel’d, N. // Materials Science;Jan2008, Vol. 44 Issue 1, p54 

    We obtain an approximate effective solution of the problem of nonstationary stress concentration near a spherical crack located inside a tapered shaft whose face is subjected to the action of impact tangential stresses. To solve the problem, we propose to use an approach based on the...

  • Comment on “Existence Theorem for Integral and Functional Integral Equations with Discontinuous Kernels”. Topolski, Krzysztof A. // Abstract & Applied Analysis;7/8/2015, Vol. 2015, p1 

    We present a counterexample to the main result of the abovementioned paper showing that this result is false and cannot be improved in a simple way.

  • Some new generalized retarded inequalities for discontinuous functions and their applications. Zheng, Zhaowen; Gao, Xin; Shao, Jing // Journal of Inequalities & Applications;1/4/2016, Vol. 2016 Issue 1, p1 

    In this paper, some new generalized retarded inequalities for discontinuous functions are discussed, which are effective in dealing with the qualitative theory of some impulsive differential equations and impulsive integral equations. Compared with some existing integral inequalities, these...

  • Multiple Devil's staircase in a discontinuous circle map. Wang, X.-M.; Fang, Z.-J.; Zhang, J.-F. // European Physical Journal D -- Atoms, Molecules, Clusters & Opti;Dec2006, Vol. 40 Issue 3, p417 

    The multiple Devil's staircase, which describes phase-locking behavior, is observed in a discontinuous nonlinear circle map. Phase-locked steps form many towers with similar structure in winding number(W)-parameter(k) space. Each step belongs to a certain period-adding sequence that exists in a...

  • Simplest example of a lotka-volterra system with a homoclinic triangle. Kolesov, Yu. // Differential Equations;May2007, Vol. 43 Issue 5, p726 

    The article examines the example of a Lotka-Volterra system with a homoclinic triangle. The attractor of solutions with positive coordinates of the equation in R3. A numerical experiments suggest that, in the general case, the homoclinic rectangle gets or loses stability owing to sticking or...

  • Preserving log-concavity and generalized triangles. Ahmita, Moussa; Belbachir, Hacène // AIP Conference Proceedings;7/26/2010, Vol. 1264 Issue 1, p81 

    We introduce generalized triangles called s-triangles for s given positive integer, as a bi-indexed sequence of non negative numbers {as(n,k)}0≤k≤ns satisfying as(n,k) = 0 for k<0 or k>ns. A such s-triangle is LC-positive if for each r, the sequence of polynomials ∑k =...

  • Construction of observers for bilinear systems of special type. Il'in, A.; Goncharov, O.; Fomichev, V. // Doklady Mathematics;Mar2013, Vol. 87 Issue 2, p254 

    The article focuses on the observation problem for a bilinear system. It mentions the reconstruction of the state vector x of the system from the given input u and output y. The reduction to a block observability form is discussed as well as the usage of a deep feedback or discontinuous control....

  • Global convergence and local superconvergence of first-kind Volterra integral equation approximations. Brunner, Hermann; Davies, Penny J.; Duncan, Dugald B. // IMA Journal of Numerical Analysis;Jul2012, Vol. 32 Issue 3, p1117 

    We present a comprehensive convergence analysis for discontinuous piecewise polynomial approximations of a first-kind Volterra integral equation with smooth convolution kernel, examining the attainable order of (super-) convergence in collocation, quadrature discontinuous Galerkin (QDG) and full...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics